Hi I recently was given antibiotics for a stomach virus

Patient : Hi. I recently was given antibiotics for a stomach virus that had me pretty sick. While the stomach virus is gone, I have a feeling that I now have a yeast infection from the antibiotics. While this isn't the first time in my life this has happened, it is the first time I am noticing it in my anus and not my vagina. Is this possible? Is there anything over the counter I can take?
Symptoms:  Itching, burning, in anus. Especially after a bowel movement.
Doctor :   Hello, Welcome to ATD. I can understand that you have a fungal infection around your anus. You can apply miconaz ole antifungal cream over affected area twice daily for 7 to 10 days after thoroughly cleaning the area with water. Do not scratch the area as it will worsen it. You can take anti allergic drugs to comfort yourself from itching. Also, make sure you keep the area clean and dry and Wear loose cotton comfortable undergarments. Hope this helps. Take care!!

Related Q&A

Q: What would happen to a young man (who has completed puberty) if they were to take only anti-androgens and not a full...

Q: My lymph glands at the top of my throat have been enlarged to about golf ball size for a few months. My primary physi...

Q: I mistakenly used a kind of anti bacterial soap, the kind you find next to the sinks when I showered in the washroom....

Q: Worried about antibiotic resistance. Taking antibiotics for tonsillitis until Friday, feeling much better

Q: I am on metformin and an antibiotic. I take 1 metformin before meals and one at bedtime. I take antibiotic after br...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews